Schizophrenia.com

Vraylar and Insomnia

Hello, everyone! It’s me, OcelotKitty. :stuck_out_tongue: I’ve been gone for a while. I’ve been OK. I stopped taking Invega Sustenna due to horrible side effects and started taking Caplyta instead. Caplyta didn’t work at all, so I cycled through a few other meds before landing back on Vraylar.

I took Vraylar in the past. I don’t really want to get into that story of why I stopped it back then. But anyway, I’m taking 4.5mg of Vraylar and I have pretty bad insomnia on it.

It takes about an hour for me to fall asleep, I toss and turn, and then I wake up super early. Sometimes 3am, sometimes 5am, sometimes 7am. And then I can’t go back to sleep. I just have to get up and get ready for the day.

This is mostly a problem for my husband because I wake him up and if I get ready for the day, all the noise and light disturbs his sleep even more. It’s a problem for me, too, if I get sleepy while driving during the day. For the most part, though, I don’t feel very tired during the day.

I like not feeling tired. When I was on Invega, I was constantly exhausted. Now, I feel full of energy but not manic energy.

Does anyone have advice? I just need to be able to sleep through the night. I already take a 10mg melatonin and 1 benadryl before bed.

1 Like

Oh, and I gave up coffee. I just drink 1 or 2 green teas during the day. I don’t drink any caffeinated sodas. So, why am I so “activated” by Vraylar still?

Vraylar was super activating.
It landed me in the psych hospital.

See if you can sleep more regularly on it.
Maybe your body needs to adjust.

Good luck!

:open_mouth: Oh, no! I’m sorry that happened to you. I hope that doesn’t happen to me.

I’ll probably need to switch if I start losing my mind more than I already have.

1 Like

Is there a sedating med you could take in lower dose that could help you sleep without other side effects? Maybe something like Quetiapine or Olanzapine?

Maybe you could take Vraylar in the morning? I take 3 mg in the morning, and it does give me energy throughout the day (I don’t work or anything, but I’m not sleeping the day away). Sorry you’re going through this insomnia

1 Like

Interesting. I remember my psychiatrist mentioned I could take quetiapine/Seroquel to help me sleep. She mentioned that a couple of visits ago. I’ll bring it up to her next time I talk to her and see if I can take that at bedtime.

1 Like

Thanks, @anon49063606. I do take my Vraylar in the morning, but it’s still somehow keeping me up at night and making me wake up early. @AccreditedPsych mentioned taking quetiapine at bedtime. I’m going to talk to my doctor about that. She mentioned it at a prior appointment, but we never set it in motion.

3 Likes

ya I take vraylar in the morning and I had insomnia early on with it because of the side effect but it eventually went away. it’s not the only med that can cause this.

it might go away after a while. if not, talk to your doctor about cutting back caffeine and other stimulants and maybe even take a sleeping pill or over the counter med like valarian root or something.

for me, vraylar was a life savor. only med that worked and I’m on 9 mg!!!

i think clozaril would be the next choice (again) if this doesnt work, but even my family admits that vraylar works better than clozaril for me. i got really sick on clozaril. for me, the constant stimulus from monster energy drinks is causing psychosis and probably cutting off oxygen and blood supply to my brain …

If Vraylar works well for you and your doc suggest a low dose of seroquel then go for it. I’m on 600 mg Seroquel and I started with a tiny dose of 50 for sleep. Later I found out that it affected my psychosis positive so that’s the reason for the increase the last 8 years.

I’ve never taken Vraylar but I am no stranger to insomnia.

I’m on 1.5mg of clonazepam for insomnia. I can’t sleep at all without it. I also take 200mg of l-theanine and 5000mg of Glycine before bed to improve sleep quality. Like you I wake up at different times during the night and can’t get back to sleep, when that happens I usually just lay in bed until 8-9am resting with my eyes closed, but not actually sleeping. I usually sleep between 5-7 hours a night. I wish I could get 8-9 hours but that never happens. My insomnia started when I lowered my olanzapine dose and got worse when I quit olanzapine. I’m on Lurasidone now.

Benadryl lost effectiveness for me very quickly, within days. The last time I took it I took 175mg and it didn’t do anything, no sleep. I found melatonin and all herbal supplements useless.

It’s working still. I’m now on 6mg of Vraylar 25 mg of Lamictal and 120 mg of cymbalta. My biggest problem is lack of focus and attention and memory/intelligence decline.